MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the distal end of the gastrointestinal videoscope was damaged.The device was returned and an evaluation of the returned device revealed presence of foreign material in the forceps channel port.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There were no reports of patient harm associated with the event.
 
Additional Manufacturer Narrative
An evaluation of the returned device could not confirm the customer allegation ¿distal end was damaged¿.There were few additional findings.Due to damage on switch, water tightness was lost.Due to wear of forceps elevator lever, up/down knob could not be locked securely.Discoloration was noted in the following parts- air/water cylinder, suction cylinder, scope connector cover, control unit, grip, switch box and right/left knob.Due to a cut on heat shrinking tube of forceps elevator lever, expected insulation capacity could not be obtained.Scope connector and electrical connector had corrosion due to water leakage.Plate has corrosion due to water leakage.Due to damage on bending section cover, insulation resistance value at distal end does not meet the standard value.Due to wear of angle wire, the play of up/down knob was out of the standard value.Due to wear of angle wire, the play of right/left knob was out of the standard value.The distal end cover had a burn.Connecting tube had a scratch.Universal cord was deformed.The investigation is ongoing.A supplemental will be submitted on completion of investigation or if any additional information is available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to insufficient or inadequate reprocessing.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16654461
Report Number9610595-2023-05368
Device Sequence Number6521684
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/24/2023
06/20/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/16/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown